A 20-year-old said she had a heart attack after trying a TikTok trend called “dry scooping,” which involves eating a scoop of dry, caffeinated, pre-workout supplement powder.

By Gabby Landsverk

Here’s the inside scoop on TikTok’s “dry scooping” challenge: It’s not for the faint of heart. 

In fact, the death-defying trend that prompts participants to ingest a mound of undiluted supplemental energy powder caused 20-year-old stripper and OnlyFans star, Briatney Portillo, to suffer a heart attack. 

“I never thought something like this would ever happen to me. Especially because I’m so young,” Portillo told The Post. 

Stripper and OnlyFans star Briatney Portillo, 20, suffered a heart attack after attempting the popular “dry scooping” TikTok challenge with undiluted pre-work energy powder. brivtny/tiktok

And while she was in the middle of having the heart attack in April, first responders didn’t think she was in cardiac arrest either. 

“The cops and EMTs were like, ‘Maybe it’s just anxiety because you’re about to dance,’” recalled Portillo, who’s worked as a stripper for more than a year. 

Pre-workouts are a type of supplement that blends performance enhancing compounds such as B-vitamins, creatine, and beta alanine, often with large doses of caffeine. Most are intended to be mixed with water before consuming, which helps dilute the ingredients.

@brivtny

#fypシ

♬ Be A Clown – ָ࣪ ۰♥︎ Osuna ࣪?꒷

Portillo said in one video she is sensitive to caffeine, and may have experienced side effects even if she had mixed the pre-workout with water.

The type of supplement she used contains 320 milligrams of caffeine. That’s roughly equivalent to three cups of coffee. Research suggests up to 400 mg of caffeine a day, or up to five cups of coffee, is safe for most people.

STOP DRY SCOOPING PRE-WORKOUT

However, caffeine in powder form is much more concentrated. A few teaspoons of some supplements can equal 50 or more cups of coffee, which can lead to serious side effects and a potentially life-threatening overdose if instructions aren’t followed correctly.

Symptoms of caffeine overdose include nausea, vomiting, heart palpitations, headache, fever, confusion, and seizures. At least 92 deaths have been attributed to caffeine in the past five decades, according to research.

When you drink caffeinated beverages like coffee or tea, the caffeine takes time to be absorbed through the digestive system. Taken directly in powdered or even aerosol form, caffeine can be absorbed much more quickly through the mucous membrane of the mouth, according to research, which can intensify the effects.

MORE ON INSIDER

close

LEAVE A REPLY

Please enter your comment!
Please enter your name here